MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIG45CTAMT
Medical Device Problem Codes Misfire (2532); Failure to Form Staple (2579); Failure to Cut (2587)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: sigphandle, sig power sigphandle handle, (serial number: unknown) unk-sigadapt, unknown signia egia adapter, (serial number: unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a video-assisted thoracoscopic lobectomy, during a bronchus stapling, the firing went well, but upon opening and removing the powered stapler, it turned out that it did not staple, and it did not cut the entire staple line proximally.Several loose staples were lying around the staple line, which had been fired but only partially closed.The tissue was not cut smoothly and had a jagged line.The surgeon resected and restapled the tissue with a new reload to resolve the issue.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload was fully fired.The reload had damage to the cutting edge of the knife blade.It was reported that several loose staples were lying around the staple line and the tissue was not cut smoothly.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.It was also reported that upon opening and removing the powered stapler after firing, it turned out that it did not staple, and it did not cut the entire staple line proximally.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: when positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23399510
Report Number1219930-2025-04920
Device Sequence Number13257818
Product Code GDW
UDI-Device Identifier10884521543713
UDI-Public(01)10884521543713(17)281130(10)N3M1699Y(20)03
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIG45CTAMT
Device Catalogue NumberSIG45CTAMT
Device Lot NumberN3M1699Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date01/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown